Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 61, NWS St. Louis, MO

March 11, 2019Pike County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 11, 2019, 10:04 PM CDT for Pike County, Missouri; Calhoun County, Illinois. It took effect at Mar 13, 2019, 7:00 AM CDT. It was in force for 129 days.

The area

The counties it named.

The facts

Issued
Mar 11, 2019, 10:04 PM CDT (03:04 UTC)
In effect from
Mar 13, 2019, 7:00 AM CDT
Expired
Jul 20, 2019, 10:03 AM CDT
In force
129 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:39 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 11, 6:39 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
639 PM CDT Mon Mar 11 2019

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 105 PM CDT Mon Mar 11 2019

The sprinkles across parts of southeast MO and southwest IL have
finally moved out of the area. The cloud cover across east central
and southeast MO and southwest IL should continue to shift slowly
southward late this afternoon and into this evening as the
surface ridge extending from southern MN south-southeast into
northern MO and northwestern IL shifts east-southeastward. More
clouds will spread eastward into our area late tonight and
Tuesday morning as low-mid level warm air advection increases
ahead of weak shortwaves. A strengthening south-southwesterly low
level jet will also bring increasing low level moisture into our
area with rain spreading eastward through our forecast area on
Tuesday. Most of the rain will fall Tuesday afternoon and mainly
west of the Mississippi River.

GKS

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 105 PM CDT Mon Mar 11 2019

The rain will continue across most of our area Tuesday evening,
then shift mainly into west central IL late Tuesday night. There
will be a brief break in the showers for much of our area late
Tuesday night and Wednesday morning, then another round of showers
and a few storms can be expected Wednesday afternoon and night in
the warm conveyor belt ahead/east-southeast of a strong upper
level low and associated surface low moving northeastward from the
central Plains into the northern Plains with the surface low
moving through the northwest tip of MO early Thursday morning.
Despite the cloud cover strong southerly low level winds will lead
to above normal temperatures on Wednesday. Most of the
precipitation will shift north and east of our forecast area on
Thursday, but very strong and gusty winds can be expected
Thursday with steep near dry adiabatic lapse rates and deep
mixing bringing down the strong winds aloft to near the surface
due to good momentum transfer. The highs on Thursday will be quite
warm again across east central and southeast MO and southwest IL,
but will be cooler elsewhere after the passage of the cold front
which will move east-southeastward through the forecast area on
Thursday. Colder temperatures can be expected beginning Thursday
night across the entire area after the passage of the cold front.
A dry period of weather will also begin Thursday night and
continue through the weekend as a surface ridge across the Plains
moves slowly east-southeastward through the region with
northwesterly upper level flow. Below normal temperatures can be
expected Friday and Friday night, moderating to near normal values
for Sunday and Monday.

GKS

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 631 PM CDT Mon Mar 11 2019

VFR flight conditions are expected at the terminals tonight with
mid and high clouds increasing during the overnight hours. Showers
should spread from west to east into central MO during the
later part of the morning, and into far eastern MO and western IL
during the late afternoon or early evening. There is a bit of
uncertainty in just how quickly the more continuous/solid coverage
of showers/rain will move east. Flight conditions should
eventually deteriorate to MVFR and then IFR several hours after
the onset of the more continuous rainfall.

SPECIFICS FOR KSTL:

VFR flight conditions are expected tonight and Tuesday morning
with mid and high clouds increasing during this time frame.
Showers will spread into far eastern during the late afternoon or
early evening. There is a bit of uncertainty in what the coverage
will initially be like and hence just have VCSH at KSTL beginning
at 21z. It appears that by Tuesday evening the showers will be
more continuous with flight conditions deteriorating to MVFR.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 3:28 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
328 PM CDT Mon Mar 11 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-122030-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
328 PM CDT Mon Mar 11 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms across parts of the area
Wednesday through Thursday morning.

Strong south or southwest winds of 20 to 30 mph with gusts near 45
mph are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:04 PM CDTRiver Flood WarningLSXPike130 days
Mar 12, 10:43 AM CDTRiver Flood WarningLSXCallaway, Osage26 days
Mar 12, 10:43 AM CDTRiver Flood WarningLSXGasconade, Montgomery30 days
Mar 12, 10:43 AM CDTRiver Flood WarningLSXGasconade, Montgomery27 days
Mar 12, 11:06 AM CDTRiver Flood WarningLSXJefferson, Saint Louis140 days
Mar 12, 11:58 AM CDTRiver Flood WarningLSXLewis125 days
Mar 12, 11:58 AM CDTRiver Flood WarningLSXMarion111 days
Mar 12, 11:58 AM CDTRiver Flood WarningLSXMarion109 days
Mar 12, 11:58 AM CDTRiver Flood WarningLSXMarion128 days
Mar 12, 11:58 AM CDTRiver Flood WarningLSXRalls112 days
Mar 12, 11:58 AM CDTRiver Flood WarningLSXLincoln130 days
Mar 12, 11:58 AM CDTRiver Flood WarningLSXSaint Charles136 days
Mar 12, 3:30 PM CDTWind AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more28 hr
Mar 11, 9:00 PM CDTRiver Flood WarningLSXBrown4 days

Nearby

River Flood Warnings in Missouri, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.